Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Examples of pseudo-Anosov homeomorphisms


Author: Max Bauer
Journal: Trans. Amer. Math. Soc. 330 (1992), 333-359
MSC: Primary 57M99; Secondary 57N05, 57R50, 58F15
MathSciNet review: 1094557
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We generalize a construction in knot theory to construct a large family $ \mathcal{G}\mathcal{R} = \cup \,GR(\mathcal{P})$ of mapping classes of a surface of genus $ g$ and one boundary component, where $ \mathcal{P}$ runs over some finite index set. We exhibit explicitly the set $ \mathcal{G}{\mathcal{R}^{\ast}} \subset \mathcal{G}\mathcal{R}$ that consists of pseudo-Anosov maps, find the map that realizes the smallest dilatation in $ \mathcal{G}{\mathcal{R}^{\ast}}$, and for every $ \mathcal{P}$, we give a set of defining relations for $ GR(\mathcal{P})$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57M99, 57N05, 57R50, 58F15

Retrieve articles in all journals with MSC: 57M99, 57N05, 57R50, 58F15


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1992-1094557-8
PII: S 0002-9947(1992)1094557-8
Article copyright: © Copyright 1992 American Mathematical Society